Thyroid antibodies

It's been a while since I posted and I have spent the last five months trying to get to the bottom of my palpitations and general heart 'cartwheelery' and return of hypo symptoms. I am on 20mg T3 only (NHS prescribed) and have only just got back to that dose having gone down to 10mg at one point. I think taking the dose in four rather than two doses has helped. I am under cardiac investigation but have had several private tests done as well as NHS.

My question (I have several but will post them separately) is about how significant is a drop in thyroid antibodies. When I was first diagnosed in 2007, and before I had any treatment, my Anti-Thyroidperidoxase abs reading was 884ku/l (0-50). I have not had another antibody test until last week. My GP declined to give me one recently so I had it done in the Blue Horizon Thyroid+10 test (mainly to get FreeT3 as this was also refused on NHS!). My results were: AntiThyroidperidoxase abs 121.9 kIU/L (<34); Anti Thyroglobulin Abs 310.9 kU/L (<115). Is this good news? Or do the antibody levels come down with treatment? One of several things I have done recently is to go gluten free about three months ago. Thank you for any insight into this.

9 Replies

oldestnewest
  • Glamrocks4girls,

    It is good when antibody levels reduce. Thyroid replacement reduces TSH stimulation of the thyroid gland so it does help reduce antibodies. 100% Gluten-free diet is also helpful.

    chriskresser.com/the-gluten...

    thyroiduk.org.uk/tuk/about_...

  • Hi glamrocks, can you post your FT3 result? I think the consensus is to take all of your T3 at one as Dr. Lowe suggested is necessary. I know some others disagree. Also palpitations may come from the fact your thyroid saturation is too low and causes the adrenal gland to use adrenaline to give you the energy you lack. This adrenal rush will cause your heart rate to increase. Your 20 mcgs. is not even equal to one grain of NDT. Did you lower to 10 because of those feelings?

    If all your results for FT4 and FT3 are low but you cannot seem to increase your T3 without feeling breathless, etc. You may have to have support for your adrenal gland which has a lot of control over your TSH as well.

    In the meantime a good magnesium supplement is very helpful for your heart and often too low.

  • Heloise,

    Most doctors advocate taking T3 2 or 3 times daily. Dr. Lowe's protocol was once daily dosing but it is by no means a consensus.

  • Hi Heloise - Am just about to post a query re my FT3 results (3.76pmol/L). I was very unsure how and when to take the T3 dose before the test. Dr P's sec told me to withhold for 24hrs before test. Dr P cast doubt on the too low dose = palps when I saw him in Jan & April. Adrenal stress test showed I was OK! (I had been on adrenal support for years but am now off). I started taking magnesium supplement (oil spray) about a month ago.

  • Hi glam. Sounds good although the adrenal stress test may not be the best test for your problem. Anyway, the range for FT3 is important to know but it seems the ordinary result I see hear many times is around 4.8 and in the range they give, it is not quite high enough. Does your range go higher than 6? This is just a guess though. I'm going to find you more information about those palps!!! Go ahead and publish your post and see what others think. It's always good to continue your investigation and really don't take anyone's word until you prove it for yourself.

  • Glam, these are some pertinent excerpts from this: stopthethyroidmadness.com/m...

    (these are symptoms due to wrong treatment when on NDT but could be the same with T3 I think) all hypothyroid symptoms......

    Patients might find themselves with a high FT3 lab result with continuing hypothyroid symptoms (T3 pools rather than gets to your cells). Or patients report experiencing anxiety, shakiness, fast heart rate, or other problems while on NDT.

    Actually Stop the Thyroid Madness site is great and is still ascribing to multi-dosing as been said but you've been doing that, right?

    The key to understanding this mistake, as reported by patients, is with the word “starting dose”, which for many, is one grain. Starting doses seem to help the body adjust to the direct T3. But if a necessary starting dose is held too long (from two weeks to several weeks) there’s a normal suppression of the feedback loop between the hypothalamus, pituitary and thyroid gland, i.e less messenger hormones are released, making you even more hypothyroid than you began (plus you may experience the results of extra adrenaline).

    Note the word ADRENALINE.

  • Thank you all for replies. I have a query re my FT3 results which I am going to ask in a new post.

  • I read your other post and those ranges do look familiar for T3. I'll be interested to see what others say. I forget whether you mentioned your palpitations.

    The article says when you are multi-dosing, you should check the status at 6 to 8 hours after your last dose. Would that be 2 a.m.? Is that a finger prick if you use Blue Horizon or how will you do that?

    I stopped testing T3 when I was on it for the very reason that the snapshot was just too variable to be meaningful. But there are lots of people on T3 only so hopefully you'll get some good information.

  • I agree about results just being too variable. I did this test (I had the GP's phlebotomist take the blood as I don't bleed enough for finger prick tests) as it had several others I was interested in (antibodies, Vit B12, ferritin, folate). I started splitting the dose into 4 rather than 2 recently and I think it is working for me. Still getting palpitations now and then but generally feeling better (fingers crossed!).

You may also like...